Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Changed to Paxidep from Oleanz. Not able to sleep. Side effect?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
HI, I was taking Paxidep 25 and Oleanz 2.5 mg . i changed my psychiatrist because i was putting on a lot of weight with oleanz. my current doc put me on serta 25mg along with Paxidep 25mg in the night. But i am not able to sleep . I have started the new medication of serta 2 days back. Could you tell me the side effects of serta ? i had mentioned about my lack of sleep and doc had prescribed zolipax 0.25 mg . i had it for a day but didnot get full sleep and was drowsy the next day. the doc put me off zolipax immediately. Do you think i am suffering from insomnia ? i get sleep only at 5 am in the morning for only 2 hours or so . with oleanz i could sleep well .

Posted Sun, 6 Jan 2013 in Medicines and Side Effects
Answered by Dr. Ram Choudhary 59 minutes later
in the Initial period there may be problems in concentration and sleep with the new antidepressants.
Your body would adjust to the effects of the drugs in 4-5weeks.
If you can not sleep at all then you can ask your physician to add low dose benzodiazepine to ensure good sleep and later taper it off.
I hope the advise would be beneficial for you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor